Texas, 2025

Hail and Damaging Winds in Texas, August 1 to 4, 2025

August 1 to 4, 2025 · NWS FWD · 18 events in 7 counties and zones

A weak cold front moved into and stalled across North Texas, serving as a focus for scattered shower and storm development over the first few days of August as upper level disturbances moved overtop the region. The storms were slow-moving and some became severe, producing damaging winds and hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$147,000
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A weak cold front moved into and stalled across North Texas, serving as a focus for scattered shower and storm development over the first few days of August as upper level disturbances moved overtop the region. The storms were slow-moving and some became severe, producing damaging winds and hail. The highest wind gust occurred in the early morning hours of August 4th, when a microburst over the DFW ASOS produced an 89 mph wind gust (the strongest on record at that ASOS). Between the 1st and the 4th, there were many reports of damaging winds, and one report of 1 inch hail near Euless.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 1, 12:28 PM CST, 2 hours 57 minutes earlier. Its key messages:

  • Thunderstorms are expected once again this afternoon. Strong downburst winds and heavy rain will be the main threats. Isolated flash flooding cannot be ruled out.
  • One or more thunderstorm complexes could affect portions of the area Saturday night into Sunday morning and again Sunday night into Monday morning, before seasonably hot and dry weather resumes next week.
Area forecast discussion, Aug 1, 12:28 PM CST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
128 PM CDT Fri Aug 1 2025

...New Short Term, Long Term, Aviation...

.KEY MESSAGES...

- Thunderstorms are expected once again this afternoon. Strong
  downburst winds and heavy rain will be the main threats.
  Isolated flash flooding cannot be ruled out.

- One or more thunderstorm complexes could affect portions of the
  area Saturday night into Sunday morning and again Sunday night
  into Monday morning, before seasonably hot and dry weather
  resumes next week.

&&

.SHORT TERM... /NEW/
/Through Saturday Night/

Scattered thunderstorms are expected to redevelop this afternoon
across North and Central Texas with locally heavy rainfall and
strong downburst winds possible. Where storms persist or
repeatedly train, a localized flash flood threat may emerge and
continue through the evening hours, especially in urban and poor
drainage areas.

The broader synoptic pattern remains characterized by subtropical
ridging positioned over southeast AZ and southwest NM with a
series of weak shortwave troughs rotating around the upper-level
ridge. These disturbances are providing weak large-scale ascent
across the region, while the stalled surface front currently
draped over North Texas remains quasi-stationary for the next 24
hours.

The frontal zone will likely be the most favored area for initial
convective development, in response to low-level convergence.
However, convective temperatures in the mid/upper 90s will support
scattered thunderstorm development further south across Central
Texas as afternoon temperatures peak in the upper 90s. Moderate to
strong instability (MLCAPE 1500-2500 J/kg) beneath steep mid-
level lapse rates and weak deep-layer shear (less than 15 kts)
will support pulse-type thunderstorms this afternoon,
characterized by brief, rapid intensification and decay. While
widespread severe weather is unlikely, isolated downburst winds up
to 40 to 60 mph may occur with the strongest storms.

Rainfall amounts will be highly variable due to the isolated to
scattered coverage of today's storms. Aerial averages of 0.5 to
1.5 inches remains most likely, though very localized totals of 3
to 5 inches are possible given expected slow storm motions and
increasingly PWAT rich environment. The reasonable worst case
scenario (90th percentile) continues to highlight an area near and
northeast of the DFW Metroplex, where rainfall totals could
exceed 5" (through 7 AM Saturday) in a few isolated areas.

Storm coverage should wane later this evening with the loss of
daytime heating, though some lingering showers and storms may
persist through the overnight hours, particularly east of I-35
where weak ascent associated with the passing shortwave will
remain in place. Temperatures tonight will settle into the lower
to mid 70s.

By Saturday afternoon, the shortwave is expected to begin pulling
away from the region. This will likely usher in a relative lull
in convective activity, though residual moisture and lingering
weak mesoscale boundaries may support at least isolated to widely
scattered storms during peak heating. Coverage should be lower
than what we see today, with the greatest concentration expected
across Central and East Texas. Slightly drier air and a modest
northerly surface wind shift will also allow temperatures to
remain slightly below normal for early August, with highs ranging
from the upper 80s in the northeast to low-mid 90s elsewhere.

12

&&

.LONG TERM... /NEW/
/Sunday Onward/

Persistent moisture and another mid-level perturbation embedded
within northwesterly flow aloft is expected to support additional
convective development over the higher terrain of the southern
Rockies late Saturday and early Sunday. This activity is currently
projected to make a run at our northwestern zones after daybreak.
Storm chances will continue through the day as the shortwave
passes overhead. With weak north-northwest flow aloft continuing,
another embedded ridge-topping perturbation/shortwave will lead to
increasing rain chances again Sunday night into Monday. By Monday
afternoon, the upper-level ridge to the west should begin to
build eastward into the Plains shunting rain chances into East
Texas and Louisiana. Seasonably hot and dry weather will return
through the remainder of the period with the re-expansion of the
ridge. Highs will climb into the mid to upper 90s by midweek,
with a few triple digit readings possible north of I-20 and west
of I-35 through the end of the week.

12

&&

.AVIATION... /NEW/
/18Z TAFs/

A weak front between the DFW Metroplex and Waco along with a
shortwave aloft will lead to an afternoon and evening of
scattered thunderstorms. Convection should initialize in the
21-23Z time frame, both near and south of the front across Central
Texas, and also across North Texas as an MCV treks east along the
Red River. Storms will be disorganized, slow-moving and difficult
to pinpoint exact time and location. Will hence include a
generous 4-hour TEMPO group for TS from 23Z-03Z for the Metroplex
TAFs, and hopefully narrow down the timing some in later
forecasts. Will stick with VCTS for KACT where less coverage is
expected.

Light north winds can be expected north of the front and light
south winds out ahead of it. Northeast low level flow flow will
usher in a deck of MVFR ceilings across North Texas Saturday
morning, which has been added to the Metroplex TAFs. The front
will sag slowly south into Central Texas over the next 24 hours,
which should shift the better storm potential south of the region
Saturday afternoon and evening.

30

&&

.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested this afternoon and
evening across North Texas. Even if activation is not locally
requested, any reports of hazardous weather to the National
Weather Service are appreciated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    75  90  75  93  75 /  40  30   0  10  30
Waco                75  92  74  94  75 /  40  30  10  10  30
Paris               72  88  68  89  69 /  50  30   0   5  20
Denton              72  90  71  93  71 /  30  20   0  10  40
McKinney            73  89  71  92  71 /  40  30   0  10  30
Dallas              75  90  74  93  74 /  40  30   0  10  30
Terrell             73  90  71  92  71 /  50  40   5   5  20
Corsicana           75  93  74  95  75 /  50  40  10  10  20
Temple              75  94  73  96  75 /  30  30  20  10  30
Mineral Wells       72  94  72  95  71 /  20  20   0  20  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

In the hours before

Special weather statement, Aug 1, 1:18 PM CST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
218 PM CDT Fri Aug 1 2025

TXZ091-011945-
Montague TX-
218 PM CDT Fri Aug 1 2025

...A strong thunderstorm will impact portions of northwestern
Montague County through 245 PM CDT...

At 217 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Bellevue, or 11 miles east of Henrietta, moving east
at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northwestern
Montague County, including the following locations... Belcherville
and Ringgold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3369 9779 3371 9798 3384 9798 3387 9791
      3385 9787 3385 9785 3387 9782 3388 9782
      3388 9781 3389 9780
TIME...MOT...LOC 1917Z 264DEG 18KT 3377 9801

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Darrah
Special weather statement, Aug 1, 2:23 PM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
323 PM CDT Fri Aug 1 2025

TXZ146-012100-
Navarro TX-
323 PM CDT Fri Aug 1 2025

...A strong thunderstorm will impact portions of southeastern Navarro
County through 400 PM CDT...

At 323 PM CDT, Doppler radar was tracking a strong thunderstorm over
Navarro, or 7 miles southeast of Corsicana, moving east at 5 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Richland-Chambers Reservoir around 330 PM CDT.

Other locations impacted by this storm include Mildred, Mustang, and
Eureka.

This includes Interstate 45 between mile markers 221 and 228.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3194 9620 3192 9625 3190 9629 3197 9646
      3207 9646 3209 9617
TIME...MOT...LOC 2023Z 278DEG 6KT 3202 9635

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Darrah
Special weather statement, Aug 1, 2:57 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
357 PM CDT Fri Aug 1 2025

TXZ145-146-159>161-012130-
Limestone TX-Falls TX-Hill TX-Navarro TX-McLennan TX-
357 PM CDT Fri Aug 1 2025

...Strong thunderstorms will impact portions of east central
McLennan, Limestone, southeastern Hill, northeastern Falls and south
central Navarro Counties through 430 PM CDT...

At 356 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Coolidge to near Mart to 9 miles northeast
of Marlin. Movement was west at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Mart and Coolidge around 400 PM CDT.
  Marlin and Riesel around 405 PM CDT.
  Hallsburg and Tradinghouse Creek Reservoir around 410 PM CDT.
  Hubbard and Lake Creek Lake around 415 PM CDT.

Other locations impacted by these storms include Thornton, Perry, Ben
Hur, Watt, Kosse, Otto, Mount Calm, Tehuacana, Prairie Hill, and
McClanahan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3129 9697 3155 9700 3189 9684 3183 9642
      3180 9650 3172 9644 3171 9644 3131 9654
TIME...MOT...LOC 2056Z 090DEG 25KT 3179 9662 3154 9675 3137 9675

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Darrah
Special weather statement, Aug 1, 2:59 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
359 PM CDT Fri Aug 1 2025

TXZ135-146>148-162-012130-
Anderson TX-Leon TX-Freestone TX-Henderson TX-Navarro TX-
359 PM CDT Fri Aug 1 2025

...Strong thunderstorms will impact portions of central Freestone,
north central Leon, south central Henderson, northwestern Anderson
and east central Navarro Counties through 430 PM CDT...

At 359 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Trinidad Lake to near Fairfield Lake to
near Buffalo. Movement was east at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Malakoff, Trinidad, Fairfield Lake, Fairfield Lake State Park,
  Trinidad Lake, Cedar Creek Reservoir, and Richland-Chambers
  Reservoir around 405 PM CDT.

Other locations impacted by these storms include Lanely, Log Cabin,
Star Harbor, Cayuga, Cross Roads, Yard, Dew, Goodlow, Mankin, and
Bethel.

This includes Interstate 45 between mile markers 184 and 187.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3224 9601 3182 9585 3148 9588 3152 9613
      3180 9619 3210 9632
TIME...MOT...LOC 2059Z 261DEG 10KT 3213 9615 3182 9602 3154 9605

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Darrah

The radar

The Ft Hood radar (KGRK), 53 km away, was scanning. The volume nearest the first event began at 21:24 UTC.

Open the radar archive at this moment

Event by event

17 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Bell

When
August 1, 3:25 PM CST
Where
Bell County, 1.18 mi W of Simmonsville
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
31.100, -97.720

A social media photo showed a tree and power line down in Killeen.

Thunderstorm Wind, Bell

When
August 1, 3:26 PM CST to 3:35 PM CST
Where
Bell County, 1.37 mi ENE of Hood Afb
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
31.140, -97.710

KHLR recorded a southeasterly 58 knot (67 mph) wind gust.

Thunderstorm Wind, Bell

When
August 1, 3:27 PM CST
Where
Bell County, Hood Afb
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
31.130, -97.730

A broadcast media report indicated that part of the roof was blown off of an apartment building on North 2nd Street in Killeen.

Thunderstorm Wind, Bell

When
August 1, 3:40 PM CST
Where
Bell County, 1.37 mi ENE of Hood Afb
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
31.140, -97.710

KHLR measured a west-northwesterly wind gust of 51 knots (59 mph).

Thunderstorm Wind, Bell

When
August 1, 3:50 PM CST
Where
Bell County, 1.48 mi SW of Temple
Measured
55 kt (63 mph) estimated gust
Reported by
Social Media
Coordinates
31.083, -97.365

A social media report indicated that several large tree branches were blown down near the Baylor hospital on South 31st Street in Temple.

Thunderstorm Wind, Bell

When
August 1, 4:05 PM CST
Where
Bell County, 1.82 mi NE of Temple
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
31.120, -97.330

A social media photo indicated a large tree branch snapped in the north part of Temple.

Thunderstorm Wind, Bell

When
August 2, 1:59 PM CST
Where
Bell County, 3.01 mi SSE of Moffat
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
31.160, -97.450

A trained spotter reported a 60 mph wind gust with a handheld anemometer in Morgan's Point Resort.

Thunderstorm Wind, Tarrant

When
August 3, 12:04 PM CST
Where
Tarrant County, 1.8 mi SW of Grapevine
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
32.910, -97.100

A social media photo indicated a tree down near the intersection of William D Tate Avenue and Timberline Drive in Grapevine.

Thunderstorm Wind, Tarrant

When
August 3, 12:10 PM CST
Where
Tarrant County, 0.68 mi ENE of Bedford to 1.16 mi E of Bedford
Measured
60 kt (69 mph) estimated gust
Property damage
$100,000
Reported by
Social Media
Coordinates
32.853, -97.119

Social media imagery indicated that a tree was blown down at an elementary school on Harwood Road in Bedford, and also multiple trees were downed in the vicinity of Highway 121 and Harwood Road. One tree impacted an apartment building, causing roof damage. Another tree fell upon a residential structure.

Hail, Tarrant

When
August 3, 12:12 PM CST
Where
Tarrant County, 1.35 mi WNW of Euless
Measured
1 in hail
Reported by
Social Media
Coordinates
32.840, -97.100

A social media report indicated quarter sized hail near the intersection of FM 157 and Bedford Road in Euless.

Thunderstorm Wind, Collin

When
August 3, 12:25 PM CST
Where
Collin County, 3.47 mi W of McKinney
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
33.200, -96.680

A social media report indicated that a few trees were blown down near the intersection of Virginia Pkwy and Lake Forest Dr in McKinney.

Thunderstorm Wind, Cooke

When
August 4, 1:52 AM CST
Where
Cooke County, Muenster
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
33.650, -97.380

A Mesonet site measured a 58 mph wind gust in Muenster.

Thunderstorm Wind, Denton

When
August 4, 2:45 AM CST
Where
Denton County, 0.86 mi WSW of Green Vly
Measured
53 kt (61 mph) estimated gust
Reported by
Public
Coordinates
33.316, -97.114

Between Sanger and Aubrey, along Indian Wells Rd and Gribble Springs Rd, 3-4 tree limbs were knocked down and at least 2 large trees lost larger limbs.

Thunderstorm Wind, Collin

When
August 4, 2:50 AM CST
Where
Collin County, 1.5 mi SSE of Westminster
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.350, -96.620

Emergency management reported that a downed tree blocked the road near the intersection of FM 455 and County Road 828 in Weston.

Thunderstorm Wind, Dallas

When
August 4, 3:31 AM CST to 3:51 AM CST
Where
Dallas County, 0.58 mi E of (Dfw)dallas-Ft Worth
Measured
77 kt (89 mph) measured gust
Property damage
$2,000
Reported by
ASOS
Coordinates
32.900, -97.020

An 89 MPH wind gust was measured at 4:39 am CDT by the Automated Surface Observation System at DFW Airport. Additional observation data from the FAA showed 58+ mph winds began on the north side of the runways several minutes prior to the peak wind gust at the ASOS and continued moving south across the airport grounds for several more minutes after the peak gust. A regional jet stairway was blown over at DFW Airport. Small tree limb damage was also noted at the airport, and construction barrels and barricades were blown over in five construction areas.

Thunderstorm Wind, Tarrant

When
August 4, 4:18 AM CST to 4:19 AM CST
Where
Tarrant County, 0.9 mi SE of Arlington Muni Arpt
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
32.660, -97.090

The Arlington ASOS measured a 61 mph wind gust.

Thunderstorm Wind, Tarrant

When
August 4, 4:27 AM CST
Where
Tarrant County, 0.69 mi S of Arlington Muni Arpt
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
32.660, -97.100

The Arlington ASOS measured another 61 mph wind gust.

Thunderstorm Wind, Parker

When
August 4, 6:25 AM CST
Where
Parker County, 1.35 mi WNW of Brock
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
32.690, -97.950

Emergency management reported heavy damage to a metal county precinct barn in the community of Brock. A weather station nearby recorded a 74 mph wind gust.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290254, 1289281, 1290255, 1289282, 1290258, 1290260, 1289283, 1290263, 1290264, 1290262, 1290266, 1289284, 1292168, 1290268, 1290271, 1289285, 1289286, 1290270.